MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.Visual inspection revealed that a pusher wire and introducer sheath were returned for this complaint.The twist lock of the introducer sheath had been opened.The introducer sheath was inspected and no anomalies was noted.The pusher wire was inspected and was found kinked and stretched.The interlocking arm of the pusher wire was inspected and it was detached.No more damages were found.Functional inspection revealed that the pusher wire was advanced through the introducer sheath without problems, no resistance was felt.Microscopic inspection of the pusher wire revealed that the proximal end has a smooth surface.The interlocking arm was inspected and it was detached.Dimensional inspection of the pusher wire that could be measured were the distal and proximal outer dimeter.The inspection revealed the components were within specification.
 
Event or Problem Description
Reportable based on device analysis completed on 29sep2020.It was reported that resistance was felt upon withdrawal of half of the coil and it was stretched.The target lesion was located in the pulmonary artery.A 3mmx12cm interlock coil was selected for use.During procedure, it was noted that device position was not good.The physician withdrew the coil, however there was resistance when withdrawing half of the coil and the coil delivery device was stretched.The sheath was also tight against the micro catheter.The device was successfully removed from the patient's body and the procedure was completed with another of same device.No patient complications were reported and the patient was stable post procedure.However, device analysis revealed that the interlocking arm of the pusher wire was detached.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10672916
Report Number2134265-2020-14048
Device Sequence Number2948477
Product Code KRD
UDI-Device Identifier08714729764946
UDI-Public08714729764946
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2020
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0021185320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2020
Initial Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight72